Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Apr 17, 2006, 5:31 PM MDT for Bowman County, Slope County, North Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2006, 5:31 PM MDT (23:31 UTC)
- Expired
- Apr 17, 2006, 6:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Bowman County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 227 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 4:14 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 172331
SVRBIS
NDC011-087-180015-
/O.NEW.KBIS.SV.W.0002.060417T2331Z-060418T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
531 PM MDT MON APR 17 2006
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA
THIS INCLUDES THE CITY OF BOWMAN
CENTRAL SLOPE COUNTY IN SOUTHWEST NORTH DAKOTA
* UNTIL 615 PM MDT
* AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 22 MILES SOUTHWEST OF BOWMAN TO
BOWMAN...AND MOVING NORTH AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BOWMAN AROUND 535 PM MDT
RHAME AROUND 555 PM MDT...
AMIDON AROUND 615 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4593 10382 4596 10340 4624 10326 4652 10333
4646 10366 4626 10394
$$
RSL2 follow-up statements
000
WWUS53 KBIS 172349
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
649 PM CDT MON APR 17 2006
NDC011-087-180015-
/O.CON.KBIS.SV.W.0002.000000T0000Z-060418T0015Z/
SLOPE ND-BOWMAN ND-
549 PM MDT MON APR 17 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL BOWMAN AND CENTRAL SLOPE COUNTIES...
AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF RHAME
TO 8 MILES NORTH OF BOWMAN...OR ALONG A LINE EXTENDING FROM 23 MILES
SOUTHWEST OF BOWMAN TO 8 MILES NORTH OF BOWMAN...MOVING NORTH AT 15
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RHAME AROUND 605 PM MDT...
7 MILES SOUTHWEST OF AMIDON AROUND 615 PM MDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE
A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR SOUTHWEST NORTH DAKOTA.
LAT...LON 4593 10382 4596 10340 4624 10326 4652 10333
4646 10366 4626 10394
$$
RSL000
WWUS53 KBIS 180015
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
716 PM CDT MON APR 17 2006
NDC011-087-180026-
/O.EXP.KBIS.SV.W.0002.000000T0000Z-060418T0015Z/
SLOPE ND-BOWMAN ND-
616 PM MDT MON APR 17 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BOWMAN AND CENTRAL
SLOPE COUNTIES EXPIRES AT 615 PM MDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR SOUTHWEST NORTH DAKOTA.
LAT...LON 4593 10382 4596 10340 4624 10326 4652 10333
4646 10366 4626 10394
$$
RSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 2:30 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 17, 2:30 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT MON APR 17 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... COMPLEX WEATHER PATTERN CONTINUES...RAIN AND SNOW AMOUNTS ARE THE MAIN FORECAST CONCERN. NAM AND GFS ARE FAIRLY CLOSE...ALTHOUGH GFS TRACKING SYSTEM SLIGHTLY NORTH OF NAM. HAVE GENERALLY FOLLOWED GFS. SATELLITE PICTURES SHOW CONVECTION STARTING IN THE CLEAR AREA ACROSS NORTHEAST MONTANA. THIS ACTIVITY WILL PROGRESS INTO WESTERN NORTH DAKOTA TONIGHT. COULD SEE SOME ISOLATED SEVERE THUNDERSTORMS SOUTHWEST THIS EVENING. VERY SHARP FRONTAL BOUNDARY ACROSS WESTERN NORTH DAKOTA ON TUESDAY. WINDS WILL BE GUSTY TO THE WEST...SO WILL GO WITH A WIND ADVISORY. BECAUSE OF WEAK WINDS ALOFT...DECIDED NOT TO GO WITH A HIGH WIND WARNING. H8 TEMPERATURES WILL ALSO FALL BELOW ZERO WEST OF THIS BOUNDARY ON TUESDAY...BUT FEEL THAT THREAT PERIOD FOR SNOW POTENTIAL WILL BE TUESDAY NIGHT AND INTO WEDNESDAY AS COLDER AIR CONTINUES TO FILTER IN. QPF AMOUNTS WILL CERTAINLY BE THERE...JUST NOT SURE HOW MUCH SNOW WILL ACTUALLY ACCUMULATE. BUT DEFINITELY FEEL LIKE A WINTER STORM WATCH FOR WIND AND SNOW IS PRUDENT FOR TUESDAY NIGHT AND WEDNESDAY. LOW BECOMES STACKED AND LARGELY CUTOFF OVER SOUTH SOUTH CENTRAL NORTH DAKOTA OR NORTH CENTRAL SOUTH DAKOTA WEDNESDAY. THIS WILL LEAD TO A PROLONGED PERIOD OF RAIN AND SOME SNOW THROUGH WEDNESDAY NIGHT. STILL EXPECT SOME AREAS ACROSS WEST CENTRAL NORTH DAKOTA COULD SEE A COUPLE INCHES OF MOISTURE. .LONG TERM...THURSDAY THROUGH MONDAY... THE UPPER LEVEL LOW THAT WILL AFFECT THE WEATHER IN THE SHORT TERM WILL BE SLIDING SLOWLY EAST ON THURSDAY...BUT NOT FAST ENOUGH TO PREVENT PUTTING A CHANCE OF SHOWERS IN THE FORECAST DURING THE DAY. TEMPERATURES WILL BE BLOW NORMAL...CONSIDERING THE COOL TEMPERATURES ALOFT AND POTENTIAL FOR CLOUDS ACROSS THE AREA. AS THE UPPER LEVEL LOW SLIDES EAST...RIDGING WILL BEGIN DOMINATING THE UPPER LEVEL PATTERN BRINGING WARMER TEMPERATURES AND STABILIZING THE ATMOSPHERE. THE FLOW ALOFT BEGINS TO SPLIT BY THE END OF THE WEEK...BUT THE FORECAST AREA WILL REMAIN BETWEEN SYSTEMS...AND FOR NOW CHANCE FOR PRECIPITATION WILL BE LOW ENOUGH NOT TO MENTION. TEMPERATURES WILL WARM TO ABOVE NORMAL BY THE END OF THE FORECAST PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY FOR NDZ001-NDZ002-NDZ009-NDZ010-NDZ017-NDZ018-NDZ031- NDZ032-NDZ033-NDZ040-NDZ041-NDZ043-NDZ044. WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING FOR NDZ001-NDZ002-NDZ009-NDZ010-NDZ017-NDZ018-NDZ031- NDZ032-NDZ033-NDZ040-NDZ041-NDZ043-NDZ044. && JF/TSW
Hazardous weather outlook, Apr 17, 2:24 PM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 324 PM CDT MON APR 17 2006 NDZ001-002-009-010-017-018-031>033-040-041-043-044-182030- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 324 PM CDT MON APR 17 2006 /224 PM MDT MON APR 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NORTH NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIND ADVISORY IS IN EFFECT TUESDAY...AND A WINTER STORM WATCH IS IN EFFECT FOR TUESDAY NIGHT AND WEDNESDAY. RAIN WILL DEVELOP TONIGHT...BECOME MIXED WITH SNOW TUESDAY MORNING...THEN CHANGE TO SNOW TUESDAY AFTERNOON. THE SNOW WILL CONTINUE THROUGH TUESDAY NIGHT AND INTO WEDNESDAY. SNOW ACCUMULATIONS COULD REACH 5 INCHES OR MORE IN SOME AREAS. IN ADDITION TO THE SNOW...STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP ON TUESDAY AND CONTINUE THROUGH WEDNESDAY. THE COMBINATION OF STRONG WINDS AND SNOW COULD CAUSE HAZARDOUS CONDITIONS. TRAVELERS SHOULD BE PREPARED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-182030- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 324 PM CDT MON APR 17 2006 /224 PM MDT MON APR 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 17, 5:03 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
603 PM CDT MON APR 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 8 SE BOWMAN 46.10N 103.28W
04/17/2006 E1.75 INCH BOWMAN ND EMERGENCY MNGR
&&
HWETZELThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:27 PM MDT | Wind Advisory | BIS | Adams, Billings, Bowman, Burke, Divide, Dunn and 7 more | 13 hr |
| Apr 17, 2:34 PM MDT | Winter Storm Watch | BIS | Adams, Billings, Bowman, Burke, Divide, Dunn and 7 more | 24 hr |
| Apr 17, 4:27 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 48 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.